Hail, Windham
- When
- June 27, 5:28 PM EST
- Where
- Windham County, Pomfret
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.900, -71.970
Penny to nickel size hail fell in Pomfret.
Showers and thunderstorms developed across Southern New England as an upper level low moved across the area. Weak low level winds resulted in these storms moving very slowly, if at all.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Showers and thunderstorms developed across Southern New England as an upper level low moved across the area. Weak low level winds resulted in these storms moving very slowly, if at all. Rainfall rates of up to four inches per hour produced flash flooding, resulting in street closures and basement flooding at several locations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 27, 5:10 PM EST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 610 PM EDT SAT JUN 27 2009 .SYNOPSIS... LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER NEW ENGLAND THIS WEEKEND AND LIKELY BRING MORE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. CLOUDS AND PERIODS OF SHOWERY WEATHER ARE EXPECTED FOR MUCH OF NEXT WEEK WITH BELOW NORMAL TEMPERATURES. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... FOG BANK CONTINUES ALONG THE EAST COAST OF MASSACHUSETTS FROM S OF BOSTON TO CAPE ANN...BUT HARD TO SEE ON VISIBLE SATELLITE THANKS TO THUNDERSTORMS THAT DEVELOPED ACROSS WESTERN NORFOLK COUNTY. THESE PRODUCED SEVERE WEATHER...WITH LARGE HAIL...FLOODING AND LIGHTNING DAMAGE...WITH OTHER SCATTERED REPORTS ACROSS THE REGION. A LOCAL STORM REPORT HAS BEEN ISSUED WITH DETAILS. OTHER AREAS OF SHOWERS/TSTMS HAVE DEVELOPED ACROSS THE REGION THIS AFTERNOON...ACROSS NORTHERN WORCESTER INTO HILLSBOROUGH COUNTY AND ACROSS THE CENTRAL AND NORTHERN CONNECTICUT VALLEY. MAIN THREATS FROM THESE STORMS WILL BE TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME OF THE DEVELOPMENT HAS ALSO BEEN WITH INTERACTION WITH THE SEA BREEZE FRONT WILL TRAVELED WELL INLAND... INTO N RI/CENTRAL MA AS SEEN ON RADAR. EXPECT THESE STORMS TO WEAKEN AFTER SUNSET. UPPER LOW RESPONSIBLE FOR THE CONVECTION HAS PUSHED INTO S VT/SW NH LATE THIS AFTERNOON. COLD CORE AT ABOUT -15C AT H5 WITH THIS UPPER LEVEL SYSTEM. ONCE THE UPPER LOW ROTATES ACROSS SOUTHERN NEW ENGLAND...MORE PRECIPITATION WILL SPIN AROUND THE LOW TOWARD THE COAST AS INDICATED ON SEVERAL SHORT RANGE MODELS INCLUDING THE NAM...GFS AND RGEM AFTER MIDNIGHT. HAVE TAPERED OFF POPS TO SLIGHT CHANCE LATE TONIGHT FROM ABOUT CENTRAL WORCESTER COUNTY INTO WESTERN RI WESTWARD...WHILE WE KEEP CHANCE POPS GOING ACROSS EASTERN AREAS. ALSO...NOTING CONVECTION WORKING UP TO COAST INTO CAPE COD AND THE ISLANDS...SO HAVE KEPT MENTION OF THUNDERSTORMS THERE FOR MOST OF THE NIGHT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... WITH THE UPPER LEVEL LOW SPINNING OFF THE COAST...MORE PRECIP WILL ROTATE INTO COASTAL AREAS. HAVE PUT LIKELY POPS FOR EASTERN MA TO ABOUT A KBED-KTAN-KEWB LINE...THEN CHANCE POPS WEST OF THERE. WILL BE ANOTHER COOL DAY ALONG THE COAST...AS HIGHS MAY NOT REACH 70 ALONG THE IMMEDIATE COAST. EXPECT MILDER TEMPS ACROSS THE CT VALLEY WITH HIGHS TO THE UPPER 70S. AT THIS POINT...HAVE A MENTION OF THUNDERSTORMS ACROSS WESTERN AREAS SUNDAY AFTERNOON...BUT WILL NEED TO MONITOR THIS ASPECT FOR POSSIBLE INCLUSION FURTHER EAST. NOTE...PRELIMINARY REPORT HAS BEEN ISSUED ON THE MAJOR DAMAGE THAT OCCURRED IN WETHERSFIELD AND FARMINGTON CONNECTICUT ON FRIDAY. A NARROW EF1 TORNADO WAS CONFIRMED IN WETHERSFIELD. PLEASE SEE THE LATEST PUBLIC INFORMATION STATEMENT ISSUED AT 520 PM. DUE TO CURRENT SEVERE WEATHER OPERATIONS...A MORE DETAILED REPORT WILL BE ISSUED ON SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... AN UPPER LEVEL LOW WILL DOMINATE THE WEATHER THROUGH MUCH OF THE WEEK. THERE ARE SOME DIFFERENCES IN THE GFS AND THE ECMWF OUT BEYOND WEDNESDAY. THE GFS IS A BIT MORE PROGRESSIVE MOVING THE UPPER LEVEL LOW OUT FASTER THAN THE ECMWF AND HIGH PRESSURE MOVING IN BY THE WEEKEND. HOWEVER...IT IS THE OUTLIER. OVERALL...WILL HAVE DIURNAL CLOUDS FORMING EACH AFTERNOON WITH MOSTLY SUNNY SKIES EACH MORNING. TEMPERATURES WILL BE CONSISTENT THROUGH THE WEEK WITHIN A COUPLE OF DEGREES. HIGHS WILL RUN 5 TO 10 DEGREES BELOW NORMAL...BUT AT LEAST THE SUN WILL BE OUT FOR PART OF THE DAY. MOSTLY SUNNY SKIES IN THE MORNING WILL PROVIDE ENOUGH INSTABILITY FOR A CHANCE OF SHOWERS EACH AFTERNOON. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... THIS EVENING AND TONIGHT...EXPECT IFR-LIFR CIGS/VSBYS AT KBOS WITH ONSHORE WIND AND FOG BANK NEAR LOGAN. OTHERWISE...MAINLY VFR WITH SCATTERED MVFR CIGS/VSBYS IN SHOWERS/TSTMS WHICH SHOULD DISSIPATE BY MIDNIGHT. MAY SEE MORE SCATTERED TSTMS OVER CAPE COD AND THE ISLANDS THROUGH MOST OF THE NIGHT. SUNDAY...LOW CLOUDS AND FOG WILL LINGER ALONG THE E COAST WITH IFR CIGS AND MVFR-IFR VSBYS THROUGH MOST OF THE DAY. WILL ALSO SEE RAIN AND PATCHY DRIZZLE PUSH INLAND OFF THE OCEAN DURING THE DAY...WITH BEST SHOT ACROSS E MA. ELSEWHERE...VFR CONDITIONS EARLY WILL LOWER TO MVFR-IFR CIGS/VSBYS. OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/... UPPER LEVEL LOW PRESSURE WILL KEEP THE CHANCES OF SHOWERS AROUND EVERY DAY. MAINLY LOOKING AT MVFR/VFR CONDITIONS...BUT A FEW PERIODS OF IFR CONDITIONS POSSIBLE...ESPECIALLY IN HEAVIER SHOWERS/TSTMS ALONG WITH SOME FOG ESPECIALLY AT THE COAST. && .MARINE... TONIGHT...LIGHT WINDS WILL SHIFT TO N-NE AND INCREASE TO 15 KT MAINLY ACROSS THE EASTERN WATERS. SEAS UP TO 4 FT. SCATTERED TSTMS OVER THE OPEN WATERS FROM PROVINCETOWN TO MONTAUK...MAY SEE BRIEF GUSTY WINDS AND FREQUENT LIGHTNING WITH ANY STORMS. SUNDAY...N-NE WINDS 10-15 KT WILL INCREASE TO 20 KT ON THE OUTER WATERS. SEAS MAY INCREASE TO 5 FT. MAY NEED TO ISSUE SMALL CRAFT FOR SEAS ON THE SOUTHERN OUTER WATERS. OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/... MAINLY SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. THERE MAY BE A FEW PERIODS OF 5 FOOTERS ON THE OUTER WATERS FROM TIME TO TIME. PERIODS OF SHOWERS AND FOG MAY LIMIT VSBYS FROM TIME TO TIME. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...RLG NEAR TERM...EVT SHORT TERM...EVT LONG TERM...RLG AVIATION...EVT/RLG MARINE...EVT/RLG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 509 PM EDT SAT JUN 27 2009 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-282115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 509 PM EDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. SOME STORMS WILL PRODUCE TORRENTIAL DOWNPOURS THAT WILL CAUSE LOCALIZED FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING AND HAIL. THESE STORMS SHOULD END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THROUGH THIS EVENING. MAZ022>024-282115- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 509 PM EDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE ACROSS CAPE COD AND THE ISLANDS TONIGHT OFF THE OCEAN. SOME STORMS MAY PRODUCE HEAVY DOWNPOURS WHICH MAY PRODUCE LOCALIZED FLOODING AS WELL AS SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-282115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 509 PM EDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL PUSH ACROSS THE SOUTHERN COASTAL WATERS MAINLY NEAR CAPE COD AND THE ISLANDS THROUGH TONIGHT. SOME STORMS MAY PRODUCE HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 502 PM EDT SAT JUN 27 2009 MAZ013-015>019-272130- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 502 PM EDT SAT JUN 27 2009 AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL OVER RANDOLPH...OR ABOUT 5 MILES SOUTHWEST OF WEYMOUTH...MOVING NORTH AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE... BRAINTREE...WEYMOUTH AND MILTON FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. TORRENTIAL RAINFALL ACROSS THE REGION WHICH MAY RESULT IN SIGNIFICANT FLOODING ACROSS PORTIONS OF THE REGION. SEE OUR FLASH FLOOD WARNING FOR MORE INFORMATION. FRANK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
530 PM EDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.88 INCH NORFOLK MA AMATEUR RADIO
0350 PM LIGHTNING FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING ON NORTH STREET.
0351 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
LASTED FROM 349 TO 351 PM
0351 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AIRPLANE PILOT
STREET FLOODING AT THE INTERSECTION OF ELM AND LEDGEVILLE
WITH WATER UP TO CAR DOORS.
0354 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
PENNY SIZE HAIL COVERING THE GROUND ON YOUNG STREET.
0354 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.88 INCH NORFOLK MA AMATEUR RADIO
IN THE AREA OF THE FOXBOROUGH POLICE DEPARTMENT
0410 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
CHRISTMAS TREE SHOPS ELECTRICAL BOX WAS FLOODED.
0412 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
NUMEROUS STREETS CLOSED DUE TO FLOODING RECEIVED 2.06
INCHES OF RAIN WITHIN ONE HOUR.
0432 PM TSTM WND DMG SCITUATE 41.80N 71.62W
06/27/2009 PROVIDENCE RI AMATEUR RADIO
LARGE BRANCHES DOWN ON RTE 102.
0441 PM LIGHTNING STOUGHTON 42.12N 71.10W
06/27/2009 NORFOLK MA EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING AND ON FIRE ON ERIN ROAD.
0445 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
NUMEROUS REPORTS OF BASEMENT AND STREET FLOODING.
0520 PM HAIL TOWNSEND 42.67N 71.70W
06/27/2009 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
DIME SIZE HAIL.
0526 PM HAIL LUNENBURG 42.60N 71.73W
06/27/2009 E1.00 INCH WORCESTER MA TRAINED SPOTTER
ONE INCH DIAMETER HAIL.
&&
KABSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 546 PM EDT SAT JUN 27 2009 CTZ002-003-272230- HARTFORD CT-TOLLAND CT- 546 PM EDT SAT JUN 27 2009 AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER ROCKY HILL...OR ABOUT 6 MILES SOUTH OF EAST HARTFORD...MOVING NORTH AT 5 MPH. * SOME LOCATIONS AFFECTED INCLUDE... NEWINGTON...GLASTONBURY... WETHERSFIELD...WINDSOR...VERNON...SOUTH WINDSOR...MANCHESTER... HARTFORD...EAST WINDSOR...EAST HARTFORD AND BLOOMFIELD FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
551 PM EDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.88 INCH NORFOLK MA AMATEUR RADIO
0350 PM LIGHTNING FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING ON NORTH STREET.
0351 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
LASTED FROM 349 TO 351 PM
0351 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AIRPLANE PILOT
STREET FLOODING AT THE INTERSECTION OF ELM AND LEDGEVILLE
WITH WATER UP TO CAR DOORS.
0354 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
PENNY SIZE HAIL COVERING THE GROUND ON YOUNG STREET.
0354 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.88 INCH NORFOLK MA AMATEUR RADIO
IN THE AREA OF THE FOXBOROUGH POLICE DEPARTMENT
0410 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
CHRISTMAS TREE SHOPS ELECTRICAL BOX WAS FLOODED.
0412 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
NUMEROUS STREETS CLOSED DUE TO FLOODING. RECEIVED 2.06
INCHES OF RAIN WITHIN ONE HOUR.
0432 PM TSTM WND DMG SCITUATE 41.80N 71.62W
06/27/2009 PROVIDENCE RI AMATEUR RADIO
LARGE BRANCHES DOWN ON RTE 102.
0441 PM LIGHTNING STOUGHTON 42.12N 71.10W
06/27/2009 NORFOLK MA EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING AND ON FIRE ON ERIN ROAD.
0445 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
NUMEROUS REPORTS OF BASEMENT AND STREET FLOODING.
0447 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA TRAINED SPOTTER
STREET FLOODING ON PAYSON ROAD, COCASSET STREET AT RAIL
ROAD BRIDGE, AND ON SOUTH STREET.
0447 PM TSTM WND DMG FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA TRAINED SPOTTER
TREE KNOCKED DOWN POWER LINES ON MORSE STREET.
0447 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 M1.00 INCH NORFOLK MA TRAINED SPOTTER
ONE INCH HAIL...MEASURED.
0452 PM FLOOD MANSFIELD 42.02N 71.22W
06/27/2009 BRISTOL MA AMATEUR RADIO
CANOE RIVER OUT OF ITS BANKS.
0454 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
PENNY SIZE HAIL.
0454 PM TSTM WND DMG FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
RTE 140 FOXBORO CENTER TREE LIMBS DOWN ON SWIFT STREET.
0507 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
FLOOD WATERS ENTERING SOUTH SIDE OF PATRIOT PLACE.
0520 PM HAIL TOWNSEND 42.67N 71.70W
06/27/2009 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
DIME SIZE HAIL.
0526 PM HAIL LUNENBURG 42.60N 71.73W
06/27/2009 E1.00 INCH WORCESTER MA TRAINED SPOTTER
ONE INCH DIAMETER HAIL.
0533 PM HAIL BROOKLINE 42.73N 71.67W
06/27/2009 E1.00 INCH HILLSBOROUGH NH AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL.
0533 PM HAIL LUNENBURG 42.60N 71.73W
06/27/2009 E1.00 INCH WORCESTER MA AMATEUR RADIO
QUARTER SIZE HAIL.
&&
KABSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 559 PM EDT SAT JUN 27 2009 CTZ004-MAZ012-RIZ001-003-272300- NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN KENT RI-WINDHAM CT- 559 PM EDT SAT JUN 27 2009 AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE SMALL HAIL ACROSS WINDHAM COUNTY. ONE OF THESE STORMS WAS 4 MILES NORTHEAST OF HAMPTON...OR ABOUT 8 MILES SOUTHWEST OF PUTNAM... NEARLY STATIONARY. THE OTHER STORMS ARE BETWEEN POMFRET AND THOMPSON. * SOME LOCATIONS AFFECTED INCLUDE... WOODSTOCK...THOMPSON...PUTNAM... POMFRET...KILLINGLY AND EASTFORD FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 602 PM EDT SAT JUN 27 2009 MAZ004-012-026-272300- NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA- 602 PM EDT SAT JUN 27 2009 AT 600 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH SMALL HAIL ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF LEOMINSTER TO WEBSTER...OR ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF LEOMINSTER TO 8 MILES NORTH OF PUTNAM... THIS LINE WAS NEARLY STATIONARY OR MOVING TO THE NORTH AT LESS THAN 5 MPH. * SOME LOCATIONS AFFECTED INCLUDE... SUTTON...STERLING... SHREWSBURY...NORTHBOROUGH...MILLBURY...LANCASTER...GRAFTON... DOUGLAS...CLINTON...BOYLSTON AND BERLIN FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
The Boston radar (KBOX), 69 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
4 hail, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Penny to nickel size hail fell in Pomfret.
Nickel size hail fell in Canterbury along Route 14 just west of the center of town. Visibility was reduced to nothing in heavy rain and hail.
Quarter size hail fell on Atwoodville Lane.
Many roads were impassable across Mansfield and Willimantic. A store on Storrs Road in Mansfield was flooded and a house on Jackson Street in Willimantic was flooded.
Trees on Ash Street and large limbs on Prospect Street were downed by thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2009Every state in 2009This day in weather historyWarnings in Connecticut, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180999, 181001, 181002, 181007, 181009, 181010.